Alert archive / Illinois / Small Craft Advisories in 2021

Small Craft Advisory 55, NWS Chicago, IL

June 30, 2021

NWS Chicago, IL issued this small craft advisory at Jun 30, 2021, 4:09 AM CDT. It took effect at Jul 1, 2021, 10:00 AM CDT. It was in force for 29 hr.

The area

The counties it named.

The facts

Issued
Jun 30, 2021, 4:09 AM CDT (09:09 UTC)
In effect from
Jul 1, 2021, 10:00 AM CDT
Expired
Jul 2, 2021, 2:43 PM CDT
In force
29 hr
Issued by
NWS Chicago, IL

The text

As transmitted.

902 
WHUS73 KLOT 300909
MWWLOT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Chicago IL
409 AM CDT Wed Jun 30 2021

LMZ740>742-301715-
/O.NEW.KLOT.SC.Y.0055.210701T1500Z-210703T0000Z/
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
409 AM CDT Wed Jun 30 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THURSDAY TO 7 PM CDT
FRIDAY...

* WHAT...North to northeast winds to 25 kt with a few gusts to 30
  kt possible and waves 5 to 8 ft expected.

* WHERE...Winthrop Harbor to Wilmette Harbor IL, Wilmette Harbor 
  to Northerly Island IL and Northerly Island to Calumet Harbor 
  IL.

* WHEN...From 10 AM Thursday to 7 PM CDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ743>745-301715-
/O.NEW.KLOT.SC.Y.0055.210701T1800Z-210703T0000Z/
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
409 AM CDT Wed Jun 30 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THURSDAY TO 7 PM CDT
FRIDAY...

* WHAT...North to northeast winds to 25 kt with a few gusts to 30
  kt possible and waves 5 to 8 ft expected.

* WHERE...Calumet Harbor IL to Gary IN, Gary to Burns Harbor IN 
  and Burns Harbor to Michigan City IN.

* WHEN...From 1 PM Thursday to 7 PM CDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
10 follow-up statements
799 
WHUS73 KLOT 301502
MWWLOT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Chicago IL
1002 AM CDT Wed Jun 30 2021

LMZ740>742-302315-
/O.CON.KLOT.SC.Y.0055.210701T1500Z-210703T0000Z/
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
1002 AM CDT Wed Jun 30 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THURSDAY TO
7 PM CDT FRIDAY...

* WHAT...North to northeast winds to 25 kt with a few gusts to 
  30 kt possible and waves 5 to 8 ft expected.

* WHERE...Winthrop Harbor to Wilmette Harbor IL, Wilmette Harbor 
  to Northerly Island IL and Northerly Island to Calumet Harbor 
  IL.

* WHEN...From 10 AM Thursday to 7 PM CDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ743>745-302315-
/O.CON.KLOT.SC.Y.0055.210701T1800Z-210703T0000Z/
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
1002 AM CDT Wed Jun 30 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THURSDAY TO
7 PM CDT FRIDAY...

* WHAT...North to northeast winds to 25 kt with a few gusts to 
  30 kt possible and waves 5 to 8 ft expected.

* WHERE...Calumet Harbor IL to Gary IN, Gary to Burns Harbor IN 
  and Burns Harbor to Michigan City IN.

* WHEN...From 1 PM Thursday to 7 PM CDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Petr
959 
WHUS73 KLOT 302048
MWWLOT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Chicago IL
348 PM CDT Wed Jun 30 2021

LMZ740>742-010500-
/O.CON.KLOT.SC.Y.0055.210701T1500Z-210703T0000Z/
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
348 PM CDT Wed Jun 30 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THURSDAY TO
7 PM CDT FRIDAY...

* WHAT...North to northeast winds to 25 to 30 kt, significant
  waves up to 8 ft, and occasional waves up to 10 ft expected.

* WHERE...Winthrop Harbor to Wilmette Harbor IL, Wilmette Harbor 
  to Northerly Island IL and Northerly Island to Calumet Harbor 
  IL.

* WHEN...From 10 AM Thursday to 7 PM CDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ743>745-010500-
/O.CON.KLOT.SC.Y.0055.210701T1800Z-210703T0000Z/
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
348 PM CDT Wed Jun 30 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THURSDAY TO
7 PM CDT FRIDAY...

* WHAT...North to northeast winds to 25 to 30 kt, significant
  waves up to 8 ft, and occasional waves up to 10 ft expected.

* WHERE...Calumet Harbor IL to Gary IN, Gary to Burns Harbor IN 
  and Burns Harbor to Michigan City IN.

* WHEN...From 1 PM Thursday to 7 PM CDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
900 
WHUS73 KLOT 010242
MWWLOT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Chicago IL
942 PM CDT Wed Jun 30 2021

LMZ740>742-011045-
/O.CON.KLOT.SC.Y.0055.210701T1500Z-210703T0000Z/
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
942 PM CDT Wed Jun 30 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THURSDAY TO
7 PM CDT FRIDAY...

* WHAT...North to northeast winds to 25 to 30 kt, significant 
  waves up to 8 ft, and occasional waves up to 10 ft expected.

* WHERE...Winthrop Harbor to Wilmette Harbor IL, Wilmette Harbor 
  to Northerly Island IL and Northerly Island to Calumet Harbor 
  IL.

* WHEN...From 10 AM Thursday to 7 PM CDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ743>745-011045-
/O.CON.KLOT.SC.Y.0055.210701T1800Z-210703T0000Z/
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
942 PM CDT Wed Jun 30 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THURSDAY TO
7 PM CDT FRIDAY...

* WHAT...North to northeast winds to 25 to 30 kt, significant 
  waves up to 8 ft, and occasional waves up to 10 ft expected.

* WHERE...Calumet Harbor IL to Gary IN, Gary to Burns Harbor IN 
  and Burns Harbor to Michigan City IN.

* WHEN...From 1 PM Thursday to 7 PM CDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
977 
WHUS73 KLOT 010849
MWWLOT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Chicago IL
349 AM CDT Thu Jul 1 2021

LMZ740>742-011700-
/O.CON.KLOT.SC.Y.0055.210701T1500Z-210703T0000Z/
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
349 AM CDT Thu Jul 1 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 7 PM CDT FRIDAY...

* WHAT...North to northeast winds to 25 to 30 kt, significant 
  waves up to 8 ft, and occasional waves up to 10 ft expected.

* WHERE...Winthrop Harbor to Wilmette Harbor IL, Wilmette Harbor 
  to Northerly Island IL and Northerly Island to Calumet Harbor 
  IL.

* WHEN...From 10 AM Thursday to 7 PM CDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ743>745-011700-
/O.CON.KLOT.SC.Y.0055.210701T1800Z-210703T0000Z/
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
349 AM CDT Thu Jul 1 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 7 PM CDT FRIDAY...

* WHAT...North to northeast winds to 25 to 30 kt, significant 
  waves up to 8 ft, and occasional waves up to 10 ft expected.

* WHERE...Calumet Harbor IL to Gary IN, Gary to Burns Harbor IN 
  and Burns Harbor to Michigan City IN.

* WHEN...From 1 PM Thursday to 7 PM CDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
052 
WHUS73 KLOT 011458
MWWLOT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Chicago IL
958 AM CDT Thu Jul 1 2021

LMZ743>745-012300-
/O.EXT.KLOT.SC.Y.0055.210701T1500Z-210703T0000Z/
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
958 AM CDT Thu Jul 1 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM CDT FRIDAY...

* WHAT...North to northeast winds to 25 to 30 kt, significant 
  waves up to 8 ft, and occasional waves up to 10 ft expected.

* WHERE...Calumet Harbor IL to Gary IN, Gary to Burns Harbor IN 
  and Burns Harbor to Michigan City IN.

* WHEN...Until 7 PM CDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ740>742-012300-
/O.CON.KLOT.SC.Y.0055.210701T1500Z-210703T0000Z/
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
958 AM CDT Thu Jul 1 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT FRIDAY...

* WHAT...North to northeast winds to 25 to 30 kt, significant 
  waves up to 8 ft, and occasional waves up to 10 ft expected.

* WHERE...Winthrop Harbor to Wilmette Harbor IL, Wilmette Harbor 
  to Northerly Island IL and Northerly Island to Calumet Harbor 
  IL.

* WHEN...Until 7 PM CDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Petr
012 
WHUS73 KLOT 011959
MWWLOT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Chicago IL
259 PM CDT Thu Jul 1 2021

LMZ740>745-020400-
/O.CON.KLOT.SC.Y.0055.000000T0000Z-210703T0000Z/
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
259 PM CDT Thu Jul 1 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT FRIDAY...

* WHAT...North to northeast winds to 30 kt, significant waves up 
  to 8 ft, and occasional waves up to 10 ft expected.

* WHERE...Calumet Harbor IL to Gary IN, Gary to Burns Harbor IN 
  and Burns Harbor to Michigan City IN.

* WHEN...Until 7 PM CDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Petr
082 
WHUS73 KLOT 020250
MWWLOT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Chicago IL
950 PM CDT Thu Jul 1 2021

LMZ740>745-021100-
/O.CON.KLOT.SC.Y.0055.000000T0000Z-210703T0000Z/
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
950 PM CDT Thu Jul 1 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT FRIDAY...

* WHAT...North to northeast winds to 25 kt, significant waves up 
  to 8 ft, and occasional waves up to 10 ft expected.

* WHERE...Calumet Harbor IL to Gary IN, Gary to Burns Harbor IN 
  and Burns Harbor to Michigan City IN.

* WHEN...Until 7 PM CDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
453 
WHUS73 KLOT 020756
MWWLOT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Chicago IL
256 AM CDT Fri Jul 2 2021

LMZ740>742-021600-
/O.EXT.KLOT.SC.Y.0055.000000T0000Z-210702T2100Z/
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
256 AM CDT Fri Jul 2 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

* WHAT...Northeast winds to 20 kt, significant waves up to 6 ft,
  and occasional waves up to 8 ft expected.

* WHERE...Winthrop Harbor to Calumet Harbor IL.

* WHEN...Until 4 PM CDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ743>745-021600-
/O.CON.KLOT.SC.Y.0055.000000T0000Z-210703T0000Z/
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
256 AM CDT Fri Jul 2 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* WHAT...Northeast winds to 20 kt, significant waves up to 6 ft,
  and occasional waves up to 8 ft expected.

* WHERE...Gary to Michigan City IN.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
306 
WHUS73 KLOT 021503
MWWLOT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Chicago IL
1003 AM CDT Fri Jul 2 2021

LMZ743>745-022315-
/O.CON.KLOT.SC.Y.0055.000000T0000Z-210703T0000Z/
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
1003 AM CDT Fri Jul 2 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* WHAT...Northeast winds to 20 kt, significant waves up to 6 ft, 
  and occasional waves up to 8 ft expected.

* WHERE...Gary to Michigan City IN.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ740>742-022100-
/O.CON.KLOT.SC.Y.0055.000000T0000Z-210702T2100Z/
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
1003 AM CDT Fri Jul 2 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

* WHAT...Northeast winds to 20 kt, significant waves up to 6 ft, 
  and occasional waves up to 8 ft expected.

* WHERE...Winthrop Harbor to Calumet Harbor IL.

* WHEN...Until 4 PM CDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
947 
WHUS73 KLOT 021943
MWWLOT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Chicago IL
243 PM CDT Fri Jul 2 2021

LMZ743>745-022045-
/O.CAN.KLOT.SC.Y.0055.000000T0000Z-210703T0000Z/
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
243 PM CDT Fri Jul 2 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds have dropped below 20 kt and waves have subsided below 5 ft.

$$

LMZ740>742-022045-
/O.CAN.KLOT.SC.Y.0055.000000T0000Z-210702T2100Z/
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
243 PM CDT Fri Jul 2 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds have dropped below 20 kt and waves have subsided below 5 ft.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this small craft advisory went out at Jun 30, 3:17 AM CDT, 52 minutes earlier.

Area forecast discussion, Jun 30, 3:17 AM CDT, 52 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
317 AM CDT Wed Jun 30 2021

.SHORT TERM...
317 AM CDT

Through Thurdsay...

Primary forecast concerns in the near term are with thunderstorm
chances this afternoon/evening and to a lesser extent Thursday, as
well as increasing northeast winds Thursday and associated cooler
temps and the development of dangerous swimming conditions at
Lake Michigan beaches.

Early morning GOES vapor imagery shows our upper pattern finally
beginning to shift, with the weakening of the mid-Atlantic upper
ridge and the eastward propagation of an upper trough across the
upper Midwest/western Great Lakes region. The trough will
gradually deepen as this occurs, in response to a deep mid-level
short wave which is forecast to dig south from Hudson Bay to the
central and eastern Lakes by late Thursday. In the lower levels,
the moist confluent 925-850 mb baroclinic zone which has been
across the region for several days will begin to shift south,
while a diffuse weak surface cold front currently from northern IA
to central WI and central lower MI sags south across the forecast
area. Persistent low level west-southwesterly flow within the
moist baroclinic zone will continue to produce periods of
scattered showers across the cwa today, with scattered
thunderstorms increasing with diurnal heating from late morning
into this afternoon. Better 925-850 mb confluence appears to favor
the southern half of the forecast area for precip coverage
through midday, with better thunderstorm coverage across central
IL/IN this afternoon. CAM guidance does however indicate the
potential for some stronger convective development along the weak
surface frontal boundary across our cwa this afternoon. Recent 5
km WRF (ARW) and HRRR runs indicate this to be somewhere near the
I-80 corridor, and have highlighted this area southward for higher
pops this afternoon. Locally heavy rainfall potential will again
accompany these storms this afternoon, with PWATs still progged to
be near 2 inches, and modest westerly mid-level flow roughly
parallel to the surface boundary potentially supportive of slow
eastward cell movements. While no widespread severe threat is
anticipated, a few gusty storms are possible once again.
Thunderstorm threat should gradually wane this evening with the
loss of diurnal heating after sunset.

As the Hudson Bay short wave digs toward the Great Lakes later
tonight, a second stronger cold front is forecast to push south
into the forecast area. Winds will shift northeast and begin to
increase behind the front, aided by surface high pressure building
in behind the front across the northern Lakes. Cooler and drier
air will surge into the area Thursday, with north-northeast winds
gusting 20-25 mph (and perhaps a few 30 mph gust near Lake
Michigan). These gusty northerly winds will likely build waves on
Lake Michigan into the 5- 8 foot range during the afternoon,
resulting in hazardous swimming conditions for Lake Michigan
beaches. Cooler air will stabilize northeast IL and far northwest
IN where high temps will likely only reach 75-80 degrees, though
parts of north central IL and areas farther south of I-80 along
the cold front may see some isolated showers or thunderstorms
develop Thursday afternoon. Rain chances diminish quickly in these
areas by evening however, as the cooler stable air spreads across
the entire forecast area.

Ratzer

&&

.LONG TERM...
220 AM CDT

Thursday night through Tuesday...

After a wet stretch of weather, the upcoming holiday weekend looks
splendid with low humidity levels, summer-like temperatures, plenty
of sun, and no chances for precipitation. Friday will be the coolest
day of the weekend with highs in the 70s. A brisk winds off Lake
Michigan will keep lakeshore locations a smidge cooler. Temperatures
Saturday and Sunday will be progressively warmer with highs in the
lower and upper 80s, respectively. Temperatures Sunday evening
should hold steady in the upper 70s to lower 80s -- perfect for
fireworks. The warming trend will continue into the first portion of
the workweek with highs returning toward the 90 degree mark and
increasing humidity levels. Chances for showers and storms will
return by the middle of next week.

Borchardt

&&

.AVIATION...
For the 06Z TAFs...

As we remain in a moist and soupy airmass, a shower or even a
thunderstorm cannot be ruled out during the overnight hours. The
expectation however is that all terminals will remain dry through
the morning hours. The best chance of convection appears to be
during the early afternoon hours // 19 to 23Z or so // as a weak
frontal boundary currently draped over southern Wisconsin drifts
south. Opted to maintain the inherited PROB30 groups at all but
RFD and will continue to reassess.

Primarily VFR cigs are expected to prevail, outside of a brief
window when cloud bases may lower toward 3000 feet from sunrise to
late morning. Clearing skies are then expected toward the end of
the TAF period. Light winds are expected through the next 24-30
hours with a preferred southwesterly direction during the day but
variable after sunset tonight. A weak lake breeze may dry to
approach ORD/MDW/GYY early this afternoon, but wind speeds at or
below 7 kt are anticipated regardless of wind direction.

Finally, patchy ground fog may attempt to develop this morning
most likely way from the terminals. A growing signal exists for
better fog potential toward the end if not just after the TAF
period. For now, have left any formal mention out and will
reassess with the 12Z TAF package.

Borchardt

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...None.
IN...None.
LM...None.
&&

Visit us at weather.gov/chicago

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSChicago
www.twitter.com/NWSChicago
www.youtube.com/NWSChicago
Hazardous weather outlook, Jun 29, 3:59 PM CDT, 12 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Chicago/Romeoville IL
359 PM CDT Tue Jun 29 2021

ILZ003>006-008-010>013-019>021-023-032-033-039-103>108-INZ001-002-
010-011-019-302100-
Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage-
La Salle-Kendall-Grundy-Kankakee-Livingston-Iroquois-Ford-
Northern Cook-Central Cook-Southern Cook-Northern Will-
Southern Will-Eastern Will-Lake IN-Porter-Newton-Jasper-Benton-
359 PM CDT Tue Jun 29 2021 /459 PM EDT Tue Jun 29 2021/

This Hazardous Weather Outlook is for portions of North Central
Illinois...Northeast Illinois and Northwest Indiana.

.DAY ONE...Tonight.

Weather hazards expected...

  Elevated Thunderstorm Risk...with an associated:
    Limited damaging wind risk...up to 60 mph.
  Limited Flooding Risk.

DISCUSSION...

Scattered thunderstorm clusters will continue through early evening,
mainly southeast of the I-55 corridor. Torrential downpours and gusty
winds will accompany the strongest storms. The heavy rain will
lead to flooding of ditches, farm fields, and roadways, especially in
areas that already received heavy rainfall over the past several days.
A Flash Flood Watch remains in effect for northern Illinois and
northwestern Indiana through early this evening.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Wednesday...
  Limited Flooding Risk south of I-80.
  Limited Thunderstorm Risk.
Thursday...
  Limited Thunderstorm Risk.
  High Swim Risk.
Friday...
  High Swim Risk.
Monday...
  Limited Thunderstorm Risk.

.SPOTTER INFORMATION STATEMENT...

Spotters activation is not anticipated, though rainfall and
flooding reports would be appreciated.

GENERAL STORM MOTION OF THE DAY:

  Moving toward the north northeast at 30 to 35 mph.

LMZ740>745-302100-
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
359 PM CDT Tue Jun 29 2021

This Hazardous Weather Outlook is for portions of the Illinois
nearshore waters of Lake Michigan and the Indiana nearshore
waters of Lake Michigan.

.DAY ONE...Tonight.

Weather hazards expected...

  Limited Thunderstorm Risk...with an associated:
     Limited thunderstorm wind gust risk...up to 40 knots.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Wednesday...
  Limited Thunderstorm Risk.
Thursday...
  Hazardous conditions for small craft are likely.
  Limited Thunderstorm Risk.
Monday...
  Limited Thunderstorm Risk.

KJB

Visit us at http://weather.gov/chicago

Follow us on Facebook, Twitter, and Youtube at:
www.facebook.com/nwschicago
www.twitter.com/nwschicago
www.youtube.com/nwschicago

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 7:24 PM CDTRiver Flood WarningLOTGrundy, LaSalle25 hr
Jun 29, 8:05 PM CDTSpecial Weather StatementLOTCook40 min
Jun 29, 9:05 PM CDTSpecial Marine WarningLOT37 min
Jun 30, 4:01 AM CDTBeach Hazards StatementLOTCook, Lake59 hr
Jun 30, 10:40 AM CDTAreal Flood AdvisoryLOTFord, Grundy, Iroquois, Kankakee, LaSalle, Livingston and 1 more4 hr
Jun 30, 12:31 PM CDTAreal Flood AdvisoryLOTFord, Iroquois, Kankakee, Livingston119 min
Jun 30, 3:54 PM CDTAreal Flood AdvisoryLOTCook, Grundy, Kendall, Will3 hr
Jun 30, 4:48 PM CDTRiver Flood AdvisoryLOTCook3 hr
Jun 30, 5:32 AM CDTRiver Flood WarningLOTNewton5 days
Jun 30, 11:02 AM CDTRiver Flood WarningLOTJasper53 hr

Nearby

Small Craft Advisories in Illinois, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.